Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nonstandard models
and analytic equivalence relations

Authors: Sy D. Friedman and Boban Velickovic
Journal: Proc. Amer. Math. Soc. 125 (1997), 1807-1809
MSC (1991): Primary 04A15, 03C75
MathSciNet review: 1363419
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We improve a result of Hjorth concerning the nature of thin analytic equivalence relations. The key lemma uses a weakly compact cardinal to construct certain nonstandard models, which Hjorth obtained using $\#$'s.

References [Enhancements On Off] (What's this?)

  • 1. L. Harrington and S. Shelah, Counting equivalence classes for co-$\kappa $-Souslin equivalence relations, Logic Colloquium '80, North-Holland, 1982, pp. 147-152. MR 84c:03088
  • 2. G. Hjorth, Thin analytic equivalence relations and effective decompositions, J. Symbolic Logic. 58 (1993), 1153-1164. MR 95c:03119
  • 3. G. Hjorth and A. S. Kechris, Analytic equivalence relations and Ulm-type classifications, J. Symbolic Logic 60 (1995), 1273-1300. CMP 96:06
  • 4. J. H. Silver, Counting the number of equivalence classes for Borel and coanalytic equivalence relations, Ann. Math. Logic 18 (1980), 1-28. MR 81d:03051

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 04A15, 03C75

Retrieve articles in all journals with MSC (1991): 04A15, 03C75

Additional Information

Sy D. Friedman
Affiliation: Department of Mathematics, M.I.T., Cambridge, Massachusetts 02139

Boban Velickovic
Affiliation: Equipe de Logique, University of Paris 7, 2 Place Jussieu, 75251 Paris Cedex 05, France

Received by editor(s): September 25, 1995
Received by editor(s) in revised form: November 20, 1995
Additional Notes: Research supported by NSF Contract # 92–05530.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society